I've worked so hard to lose weight.; I fear that when I start taking the lithium I will gain it all back. I've been taking bupropion for a long time which if anything helps me keep the weight off unlike all the other meds I've taken which have caused me to gain. Have many of you had a noticable amount of weight gain when using this drug? Does it make it harder to lose weight?
I was on lithium, and can say I had more weightgain from other psych drugs... however... are you someone who takes care of yourself? Do you listen to the dr when he says you can do this or you cant do that? Lithium requires regular lab testing and refraining from some foods ect... Lab work must be done to ensure a toxic level does not accumulate in your liver, which that level is VERY close to toxicity... this is what scares me personally, Im assuming your doc has run the standard tests for thyroid problems? Anyway your doc should know right away if you experience any yellowing of the skin or eyes... I drank alchomahol for a while and had to quit because of lithium, if you do drink it could pose a serious health threat. Just remember the best solution for depression/mood is excercise you could be just a gym visit away from happiness!
I have been on lithium for over a year now and i really think it is working well. I have not had any weight gain experience, in fact i have lost 20 pds. since i went on it after being on Abilify. However, when I first started taking it, within 2 hours, my vision was blurry. I was started on a standard adult dose of 900mg once a day. my daughter had been on lithium, and she got toxic once and had to have IV's. Your lithium level should be between .5 and never over 1.0!!! because i didn't have the same side effect as my daughter, i did not realize i was at a toxic level. I was toxic for 7 days before the lab caught it. My lithium level was 1.8!!! Lithium is an old drug from the 1950's and is very good, but you must know the side effects that could occur if your level is too high. If you experience any toxic symptoms go directly to the ER.
The biggest issues with lithium is that one, stay hydrated... you must drink alot of water when on this drug, especially if you are going to be in warm temperatures or in the sun. The second is whenever a Dr. prescibes any new med. for any reason, it is very important you let him know you are on lithium! lithium has some severe drug interactions. If you feel toxic side effect, start drinking water. Water dilutes the lithium concentration in your body. When you get dehydrated, the lithium becomes stronger in the blood. hope this helps, hope i didn't scare you away from it, give it a try! keep us posted.
I have gained 10 pounds in 3 weeks. I also take Lamictal, but I've taken that for years with no issues. This is just dumbfounding, especially because I don't feel like my eating has changed! VERY frustrating for me.
did you gain or lose
I gained 10 lbs in two months. I’m so ridiculously swollen. I switched to Lithium Orotate which is natural and has no side effects. Plus I tried my first CBD oil! I took 5 drops on a manic episode and was asleep by 9:30 and slept like a baby. I took 5 drops today and felt great.
I have been taking Lithium for many years and have never experienced any weight gain.
Rarely, and it can go either way:
Frequency not reported: Anorexia, dehydration, weight gain, thirst/mild thirst, weight loss"
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Oct 2009 • 3 answers
Updated 23 Feb 2012 • 3 answers
Updated 9 Jan 2019 • 8 answers
Updated 8 Mar 2016 • 1 answer
Updated 18 Aug 2018 • 2 answers